Tennessee, 2007Excessive Heat in Tennessee, August 15, 2007
August 15, 2007 · NWS OHX · 1 event in 1 county or zone
A carnival worker died at the site of the Wilson County Fair.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A carnival worker died at the site of the Wilson County Fair.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 15, 9:37 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 15, 9:37 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1037 AM CDT WED AUG 15 2007
.UPDATE...
HEAT WAVE CONTINUES TODAY ACROSS ALL AREAS. TEMPS ARE ALREADY IN
THE LOW 90S AT NASHVILLE WITH UPPER 80S ON PLATEAU. HUMIDITIES ARE
LOW ENOUGH SO AS NOT TO WARRANT A HEAT ADVISORY FOR THIS AFTERNOON.
IN MY HUMBLE OPINION IT WILL TAKE A TROPICAL SYSTEM TO BREAK THIS
DROUGHT. THERE ARE SIGNS OF ACTIVITY IN THE TROPICS BUT ITS STILL
SEVERAL DAYS AWAY.
HAVE ISSUED A RATHER LENGTHY SPECIAL WEATHER STATEMENT ADDRESSING THE
HEAT WAVE AND RECORDS.
WILL UPDATE TO REMOVE MORNING WORDING IN FIRST PERIOD WHERE NEEDED.
OTHEWISE...HOT WEATHER CONTINUES.
BOYD
&&
.PREV DISCUSSION... /ISSUED 320 AM CDT WED AUG 15 2007/
DISCUSSION...
UPPER RIDGE CONTINUES CENTERED IN THE LOWER PLAINS WITH TROUGHS
OFF EITHER COAST. AT THE SURFACE...A WEAK SFC RIDGE IS LOCATED
OVER THE MID-ATLANTIC COAST WITH A DEVELOPING LOW PRESSURE SYSTEM
LOCATED IN THE UPPER PLAINS.
LIGHT S/SW FLOW FOR THE NEXT FEW DAYS. A FRONTAL ZONE LOCATED FROM
THE PLAINS LOW EWD ACROSS IL/IN AND THEN TURNS NWD INTO THE LOW
PRESSURE SYSTEM OVER ERN CANADA. THIS FRONT DROPS SWD OVER THE
NEXT 2-3 DAYS...PASSING THE MIDSTATE ON FRIDAY. MOISTURE SEEMS A
BI THIN SO NO POPS WERE INCLUDED FOR THIS TIME PERIOD. AT THE SAME
TIME...MOISTURE FROM THE TD IN THE GULF HAS PUSHED INTO NRN TX BY
FRI EVE. THIS MOISTURE FLOWS NEWD INTO THE CNTRL MISS VALLEY WITH
A CHANCE FOR RAIN STARTING SAT NGT.
RAIN CHANCES CONTINUE THROUGH SUN AND MON WITH A COMBINATION OF
A DIRUNALLY UNSTABLE ATMOSPHERE AND SUFFICIENT MOISTURE. MODELS
INDICATE TROPICAL STORM DEAN ENTERING THE GULF ON TUE AND CONTINUING
NWWD ACROSS THE GULF AND APPROACHING THE WRN LA COAST ON THU.
A FEW ADJUSTMENTS TO THE MAV GUIDANCE ON HI TEMPS. USED MET
GUIDANCE FOR THE LOW TEMPS. ALSO DEWPOINTS ARE LOW ENOUGH IN THE
AFTERNOON THAT HEAT INDEX VALUES DONT GET OVER 105 DESPITE TEMPS
IN THE 100-103 RANGE.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 15, 4:58 AM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
558 AM CDT WED AUG 15 2007
TNZ005>011-022>034-056>066-075-077>080-093>095-161100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
558 AM CDT WED AUG 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT MAY BECOME STATIONARY ACROSS MIDDLE TENNESSEE THIS
WEEKEND. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS...BUT
THE COVERAGE MAY REMAIN ISOLATED. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
04
In the hours before
Special weather statement, Aug 15, 8:59 AM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
959 AM CDT WED AUG 15 2007
TNZ005>011-022>034-056>066-075-077>080-093>095-160500-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
959 AM CDT WED AUG 15 2007
...HEAT WAVE CONTINUES WITH NEAR RECORD TEMPERATURES...
TEMPERATURES THIS AFTERNOON WILL CLIMB TO THE 100 TO 103 RANGE
FOR AREAS WEST OF THE CUMBERLAND PLATEAU...WITH MID 90S FORECAST
ALONG THE PLATEAU. WE EXPECT TEMPERATURES IN NASHVILLE TO
TOP OUT NEAR THE RECORD HIGH FOR THIS DATE...OF 102 DEGREES...SET
BACK IN 1954.
AUGUST 2007 IS AVERAGING NEARLY 4 DEGREES HOTTER THAN THE HOTTEST
AUGUST CURRENTLY IN THE RECORD BOOKS. NASHVILLE HAD ITS HOTTEST
AUGUST TWELVE YEARS AGO...IN 1995.
THIS HEAT RIVALS THE HOT AND DRY TIMES WE EXPERIENCED BACK IN
1952 AND 1954.
TODAY WILL BE THE 11TH DAY WITH HIGH TEMPERATURES OF 99 DEGREES
OR MORE IN NASHVILLE. THIS IS UNPRECEDENTED IN THE RECORD BOOKS.
PREVIOUSLY THE RECORD WAS 8 SET BACK IN JUNE 1952.
TODAY WILL BE THE 14TH DAY IN A ROW IN WHICH THE TEMPERATURE HAS
REACHED 95 DEGREES AND ABOVE IN NASHVILLE. THE LONGEST STRETCH ON
RECORD OF CONSECUTIVE DAYS OF 95 DEGREES AND ABOVE...IS 19 DAYS BACK
IN JUNE 1952. WEVE NOT HAD A STRETCH OF 95 PLUS HEAT LIKE THIS SINCE
JULY 1980...WHEN WE HAD 15 CONSECUTIVE DAYS.
SEVEN OUT OF THE LAST EIGHT DAYS HAVE BEEN 100 DEGREES AND
ABOVE. THE MOST CONSECUTIVE DAYS OF 100 DEGREES AND ABOVE...IS 8...
BACK IN JUNE 1952. WE HAD 6 CONSECUTIVE DAYS OF TRIPLE DIGITS IN
JUNE 1988.
THE MOST TRIPLE DIGIT DAYS OF HEAT IN THE MONTH OF AUGUST IS 7...SET
BACK IN 1954. YESTERDAY...WE TIED THE RECORD FOR THE MONTH...
AND WILL LIKELY BREAK THAT RECORD TODAY.
TODAY WILL ALSO BE THE 21ST CONSECUTIVE DAY OF 90 DEGREES AND ABOVE
IN NASHVILLE. IN 1952 AND 1954 NASHVILLE WENT 31 CONSECUTIVE DAYS
WITH 90 DEGREES AND ABOVE...WHICH WAS THE MOST ON RECORD. OUR CURRENT
STRETCH OF 90 DEGREE HEAT IS THE LONGEST SINCE JULY 1999...WHEN WE
ALSO HAD 21 DAYS. NASHVILLE ALSO HAD A STRETCH OF 25 DAYS IN 1987...
AND AGAIN IN 1988.
RAINFALL SO FAR THIS MONTH HAS TOTALED 0.03 INCHES. THE DRIEST
AUGUST EVER...WAS BACK IN 1929 WHEN ONLY 0.51 INCHES FELL.
SINCE THE FIRST OF JUNE...NASHVILLE HAS RECORDED ONLY 3.87 INCHES
OF RAINFALL. THE DRIEST JUNE THROUGH AUGUST ON RECORD...WAS IN
1954...WHEN 4.74 INCHES OF RAIN FELL.
WEATHER RECORDS IN NASHVILLE DATE BACK TO NOVEMBER 1ST 1870...WHEN
THE ARMY SIGNAL CORPS BEGAN TAKING WEATHER OBSERVATIONS IN THE
DOWNTOWN AREA OF NASHVILLE.
BOBBY BOYD
Excessive Heat, Wilson
- When
- August 15, 11:00 AM CST to 6:00 PM CST
- Where
- Wilson forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
A 48-year-old worker, helping to set up the Wilson County Fair, died while working outdoors. He rested inside his vehicle, but he did not turn on the air conditioner inside his truck. According to Mr. David McMurray, affiliated with Tennessee OSHA, he sat inside his truck with the doors open. The worker was from New Jersey. He became nauseous and fatigued while working, so he decided to rest. Coworkers could not revive him when he was found unconscious around 4 PM CST Wednesday August 15. Temperatures at Nashville International Airport reached 104 degrees with the dew point temperature in the middle 50s. This was below the heat advisory criteria of 105. |
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, August 15 to 16, 20071 death · 2 injured · 11 events
- Tornado and Hail in Indiana, August 15 to 16, 2007$1.0 million · EF1 · 23 events
- Flash Flood and Flood in Indiana, August 15, 2007$3.5 million · 1.75 in hail · 17 events
- Hail and Damaging Winds in Iowa, August 15, 20072 injured · $477,000 · 70 kt wind · 17 events
- Hail and Damaging Winds in Illinois, August 15, 2007$175,000 · 1 in hail · 4 events
- Tornado and Hail in Colorado, August 15, 2007$100,000 · EF0 · 8 events
- Heat in Illinois, August 15 to 16, 200719 events
- Damaging Winds in Iowa, August 15, 2007$17,000 · 56 kt wind · 4 events
- Hail and Damaging Wind in Iowa, August 15, 20072 in hail · 13 events
- Heat in Kentucky, August 15 to 16, 200712 events
- Damaging Wind in Arizona, August 15, 2007$15,000 · 70 kt wind · 1 event
- Hail in Colorado, August 15, 20071 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42647.